Pain after treatment

  • 10 replies
  • 55 subscribers
  • 444 views

just finished my 6 week treatment and the pain is off the scale when I do the toilet and now I’m left with hours of pain. Any help suggested 

  • Hi Claire,

    What sort of pain relief regimen did your treatment team give you? I had Oxycontin, which was useful for all but the worst pain- right about where you are now. Is it possible to get a bidet attachment put on your commode? I found that to be a life saver. But a Sitz bath does the trick. 

    Soak in Epson salts as much as you can. They do help soothe your poor abused bum.

    Did they give you creams? It seems as if the UK ones are so much better than the ones in the US.

    Call your team if you're not getting any relief! Make noise! Don't suffer in silence!

    Remember how HUGE it is that you finished the treatment and set yourself up for a cancer-free future. You're already a hero.

    Hugs

    Suz

  • Hi Claire1976

    I ended up with a stoma so I didn’t have the pain from pooing, however I do have pain due to the scar tissue which is 2 lumps formed, due to the radiotherapy now have a stoma for life due to it, but I have oramorph for the pain only need a couple of mls as and when needed mainly in the morning or when I release mucus. The oramorph helped  me  all the way through treatment too. 

    I also use to bathed in Epsom salt  which soothes down there 

    speak on your dr please don’t suffer

    Laura x

  • Thanks so much, I’ve had oromporph. I feel like I need something to put it on it. They have also given me instGel but it’s so watery and doesn’t stay on very well. Been admitted this morning into hospital. I’ve not tried Epsom salts but will give them a try. 
    thanks so much for replying means so much to me xx 

  • Thanks Suz

    I’ve not tried that bath / what a great idea not Epsom salts… definitely will try them. 
    your words of encouragement mean so much too. Feeling a bit dejected as treatment just finished and now I’m in limbo with more pain than I had through treatment xx 

  • They only gave me morphine and insta gel but it’s so watery just doesn’t stay on the skin!

  • Hi,

    I hope this helps but my radiographers recommended PolyMem dressings. You dampen them and stick them on your soar bits overnight. They made a big difference to my soar skin. I'm not sure you can avoid the pain from pooing. This was dreadful. Having said that, one year later we have just come back from holiday and celebrated the fact that a year later I could go on holiday so please keep looking forward. Best wishes. Rick

  • Morning Claire

    I completely empathize with how you are feeling at the moment.

    I completed my treatment on Dec 15th and came back to stay with my Dad in terrible pain from the radiotherapy. I too found going to the toilet awfully painful.

    I was given flamigel rt to use and I found it beneficial to keep the skin around the bottom and groin moist. I tentatively used co op baby wipes to clean the area and now four weeks on the skin has all but healed.

    I am on 50 mg of morphine tablets a day plus pregabalin for the nerve pain and naproxin aswell.

    I know you will win through. Take things slow and know the health teams are right behind you. Plus of course your family and friends

    Hugs 

    PaddyBud x

  • Hello Claire1976

    I get a shiver when I remember that and of course it is a bodily function that you just can't avoid.  First of all, if you have finished treatment and you are on strong pain killers please start taking Laxido (a stool softener) now.  The opioid-based painkillers cause constipation which you really don't need to add to your woes. I had Instigel which unfortunately didn't help me much either.

    I am so sorry to hear you are in hospital, please ket us know how you are and if they have managed to get your pain under control.

    Sending gentle hugs

    Irene xx

  • My stuff isn't the same as yours, but I've got a thick pink goo called Calmoseptine that I still use on very bad days. Very sticky and I don't love it, but it soothes on really sore days when the thinner ointments just won't do. 

  • Hi Clare well done for completing your treatment. You are at the worst period now so hold tight as things will eventually improve. Regarding going to the toilet I used the sitz bowl filled with warm water which I did my toileting needs in the early weeks. Like Suz, my husband got me a bidet spray with a long hose and attached it to the shower head for cleaning afterwards. Always make sure your stools are soft. I took movicol every night as they softened the stools but doesn’t stimulate the bowel. I know the pain can be pretty horrendous for some of us and probably down to where the tumour was and the treatment site. I would sit on the loo and start singing loudly in my head as pure distraction and it doesn’t take all the pain away but distracted from it. You should have a telephone contact of your treatment team who can advise you on various creams and don’t just use what is not working for you. Instagel did nothing whatsoever for me for the pain. At the beginning of my treatment I used StrataXRT right through for another four weeks. I did get some polymem but when I applied it as it was around the bum it would not stay on. I was vaginally suffering and it was oozing green pus and sticking and I would go to bed and physically hold a gauze there to separate and eventually fall asleep. Around four weeks post treatment things for me calmed down but I do know some members here recover much sooner. I was on morphine and would not have managed without it. Plus I took ibuprofen and paracetamol alternating every two hours. I was prescribed vagisil for the itching and wore loose soft cotton knickers and harem trousers. I couldn’t deal with the inflatable cushion they gave me and just ended up leaning over my side. Give yourself lots of rest and things will improve.